Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1979, Volume 47, Issue 6

Dominance Solvable Voting Schemes<1337:DSVS>2.0.CO;2-S
p. 1337-1352

Herve Moulin

The concept of a dominance solvable voting scheme is presented as a weakening of the strategy-proofness requirement: it relies on successive elimination of dominated strategies and generalizes the well known concept of "sophisticated voting." Dominance solvable decision schemes turn out to contain many usual voting procedures such as voting by veto, kingmaker, and voting by binary choices. The procedure of voting by elimination is proved to be an anonymous dominance solvable voting scheme which always selects an efficient alternative.

Log In To View Full Content

Journal News